Re: my mom is in hosp. for sudden fainting, hypotension + dehydration help I'm scared
I can tell you that there is a really bad virus going around that affects the GI tract and it made me pass out last Sunday for the first time in my life. I hit 60 this summer. Caused a very low BP and high white count.
But I also take meds for high blood pressure and that 25mgs of HCTZ can have long term effects of causing very low potassium. If she got low sodium with it, that can cause even more havoc. I've been on that same 25mgs of HCTZ for years and years and about 3 years ago, my potassium started to go down no matter what I ate. My doc put me on potassium supplements and we've had to go higher and higher with each potassium level. I now take 40meq's of potassium every day just to barely get up to the normal range.
Sounds like maybe your mom has gotten to be like me and the long term taking of HCTZ has taken a toll on her potassium levels and she may need to take potassium to stay up there. Very low potassium levels can kill you.
And of course they tell us with high blood pressure to watch our salt intake and then our sodium levels fall. Give me a break!
Do a search on what low potassium can do to a person and you'll understand why she might have passed out just from that. Ask her about being regularly tested to see if she needs potassium supplements. I did and taking them has brought my pressure down. Apparently, the blood pressure likes nice strong potassium levels....mine is the best it's ever been. So it's worth taking if she is chronically low.
Hope this helps. It may have been a virus or it may have been nothing more than the consequences of years of taking BP lowering drugs.
Let me know how she is.